Jump to content

Photo

A Bit Depressed Today

accutane acne redness adult acne makeup retinoids

2 replies to this topic

#1 zumzumkhan

zumzumkhan

    Junior Member

  • Members
  • Posts & Likes
    Posts: 81
    Likes: 0
About Me
  • Gender:Female
  • Location:United Kingdom
  • Joined: 10-December 10

Posted 05 May 2012 - 04:25 PM

Hello Everyone,

Feeling a lil depressed and couldn't any better place to share how I am feeling today.

I finished a 7months accutane 40mg course in Feb this year. Its been exactly 3 months post accutane today and i felt its coming again. No pain, no bumps , no pastules but I am just feeling large red spots on my face with accompanying white heads.
I did have post acne red spots but today it seems a bit too much. Is this acne?

Not sure if its acne coming back or it could just be period cycle or is it because I have started using tretinoin 0.025% gel regularly for the last 4 days.
I wasn't using it just because I thought to give my skin time to heal so I can go for skin peels but I was constantly getting white heads every morning I wake up hence started using it regularly.

But today I am just feeling a bit depressed if all that 7 months of treatment is going useless or is it just me thinking too much ? I don't know.

Since I have finished the treatment I am in hell of trouble identifying what is my skin type. extremely dry flaky cheeks with super oily t-zone. I can't do makeup , I don't know which moituriser to use? Tried combination range but that's not working well either too greasy or too flaky for my cheeks.
I finish using face wash then skin starts to peel and scrap and when I apply moisturiser it becomes oily. I am just soooo confused.

Please anyone tell me what to do. Shall I continue with tretinoin gel. how many weeks it will take to show me results? does it really work? Since my cheeks are so dry can I moisturise first and then use gel or it should be the other way around?
Please help me and do reply my post.
Thanks everyone

Depressed soul

#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,178
    Gallery Images: 10
    Blog Entries: 4
    Likes: 472
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 05 May 2012 - 04:56 PM

Zum, i definitely can understand how you're feeling as i have been on 3 courses of accutane over the last 10 years and i still have acne. It is very stressful worrying if the acne will come back and if so, how bad. I think you are on the right track thought by using a retinoid so soon after treatment. My biggest regret on accutane was not doing that and preventing the problem. Tretinoin usually will break you out only because it speeds up skin cell turnover and pushes everything to the surface, essentially clearing out your pores. With that said, that whole process can take up to 3 months to happen so it is not uncommon to go through the break out clear up breakout clear up breakout clear up cycle. I am in week 11 and once again i am on the breakout cycle. You can't predict how much you'll breakout or when or where so try your best not to worry about it too much. But to prevent unnecessary irritation, start low and slow. Maybe use it once every 3 days to see how your skin reacts then the following week you way want to use it once every 2 days and so on and so forth until you are able to tolerate it nightly. Use only a pea size amount, wait 20-30 mins after washing to apply and use moisturizer 20-30 mins after that.


Tretinoin is no fun but lots of people on this site have had tremendous success. And the fact that you just recently finished a course of accutane will definitely work in your favor.

#3 amrendugan

amrendugan

    Junior Member

  • Members
  • Posts & Likes
    Posts: 33
    Blog Entries: 1
    Likes: 5
About Me
  • Joined: 19-April 12

Achievements

     

Posted 10 May 2012 - 05:40 AM

sasch12, I love your optimism about retin-a....I will be on my week 9 on retin-a....I have seen a lot of improvements since I used retin-a but of course I have to discount the fact that it made my skin worst in the first few weeks because all my clogged pores had turned to pustules, mostly along my jawline and chin. As of the moment, my chin has already cleared up and most my acne along my jawline has dried up but still I am getting few new ones..I hope I hope, I will be totally cleared soon once Im done with this purging process....I am really really hopeless, I cannot face my boyfriend with wearing a scarf because Im afraid he might react..worse is, he might lose his appetite dating me every weekend....




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users